Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report

A. Comandone, W. Liboni, P. Picci, C. Oliva, P. Pignatta, O. Dal Canton, P. Bergnolo, S. Chiadò Cutin, A. Boglione

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

We report the first case of recurrent ifosfamide-related neurotoxicity in the same patient following two distinct administrations of the drug at different doses and schedules and with a long interval between the two episodes. Remarkably, the first event was characterized by confusion and hallucinations, while the second, 29 months later, was characterized by partial and generalized seizures. Between the two episodes the patient had received high-dose cyclophosphamide, an oxazophoshorine agent closely related to ifosfamide, without any neurological side effects. We briefly discuss the diagnosis and management of ifosfamide-related encephalopathy.

Original languageEnglish
Pages (from-to)483-486
Number of pages4
JournalTumori
Volume86
Issue number6
Publication statusPublished - 2000

Fingerprint

Ifosfamide
Appointments and Schedules
Pharmaceutical Preparations
Confusion
Hallucinations
Brain Diseases
Cyclophosphamide
Seizures

Keywords

  • Chemotherapy
  • Ifosfamide
  • Neurotoxicity

ASJC Scopus subject areas

  • Cancer Research

Cite this

Comandone, A., Liboni, W., Picci, P., Oliva, C., Pignatta, P., Dal Canton, O., ... Boglione, A. (2000). Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report. Tumori, 86(6), 483-486.

Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report. / Comandone, A.; Liboni, W.; Picci, P.; Oliva, C.; Pignatta, P.; Dal Canton, O.; Bergnolo, P.; Chiadò Cutin, S.; Boglione, A.

In: Tumori, Vol. 86, No. 6, 2000, p. 483-486.

Research output: Contribution to journalArticle

Comandone, A, Liboni, W, Picci, P, Oliva, C, Pignatta, P, Dal Canton, O, Bergnolo, P, Chiadò Cutin, S & Boglione, A 2000, 'Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report', Tumori, vol. 86, no. 6, pp. 483-486.
Comandone A, Liboni W, Picci P, Oliva C, Pignatta P, Dal Canton O et al. Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report. Tumori. 2000;86(6):483-486.
Comandone, A. ; Liboni, W. ; Picci, P. ; Oliva, C. ; Pignatta, P. ; Dal Canton, O. ; Bergnolo, P. ; Chiadò Cutin, S. ; Boglione, A. / Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report. In: Tumori. 2000 ; Vol. 86, No. 6. pp. 483-486.
@article{3fe94f9fa805495ab1f502b15d5dc139,
title = "Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report",
abstract = "We report the first case of recurrent ifosfamide-related neurotoxicity in the same patient following two distinct administrations of the drug at different doses and schedules and with a long interval between the two episodes. Remarkably, the first event was characterized by confusion and hallucinations, while the second, 29 months later, was characterized by partial and generalized seizures. Between the two episodes the patient had received high-dose cyclophosphamide, an oxazophoshorine agent closely related to ifosfamide, without any neurological side effects. We briefly discuss the diagnosis and management of ifosfamide-related encephalopathy.",
keywords = "Chemotherapy, Ifosfamide, Neurotoxicity",
author = "A. Comandone and W. Liboni and P. Picci and C. Oliva and P. Pignatta and {Dal Canton}, O. and P. Bergnolo and {Chiad{\`o} Cutin}, S. and A. Boglione",
year = "2000",
language = "English",
volume = "86",
pages = "483--486",
journal = "Tumori",
issn = "0300-8916",
publisher = "SAGE Publications Ltd",
number = "6",

}

TY - JOUR

T1 - Two episodes of ifosfamide-related neurotoxicity in the same patient following different schedules and doses of the drug. A case report

AU - Comandone, A.

AU - Liboni, W.

AU - Picci, P.

AU - Oliva, C.

AU - Pignatta, P.

AU - Dal Canton, O.

AU - Bergnolo, P.

AU - Chiadò Cutin, S.

AU - Boglione, A.

PY - 2000

Y1 - 2000

N2 - We report the first case of recurrent ifosfamide-related neurotoxicity in the same patient following two distinct administrations of the drug at different doses and schedules and with a long interval between the two episodes. Remarkably, the first event was characterized by confusion and hallucinations, while the second, 29 months later, was characterized by partial and generalized seizures. Between the two episodes the patient had received high-dose cyclophosphamide, an oxazophoshorine agent closely related to ifosfamide, without any neurological side effects. We briefly discuss the diagnosis and management of ifosfamide-related encephalopathy.

AB - We report the first case of recurrent ifosfamide-related neurotoxicity in the same patient following two distinct administrations of the drug at different doses and schedules and with a long interval between the two episodes. Remarkably, the first event was characterized by confusion and hallucinations, while the second, 29 months later, was characterized by partial and generalized seizures. Between the two episodes the patient had received high-dose cyclophosphamide, an oxazophoshorine agent closely related to ifosfamide, without any neurological side effects. We briefly discuss the diagnosis and management of ifosfamide-related encephalopathy.

KW - Chemotherapy

KW - Ifosfamide

KW - Neurotoxicity

UR - http://www.scopus.com/inward/record.url?scp=0034496025&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034496025&partnerID=8YFLogxK

M3 - Article

VL - 86

SP - 483

EP - 486

JO - Tumori

JF - Tumori

SN - 0300-8916

IS - 6

ER -